Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 99, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 29, 2024, 1:27 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 29, 2024, 1:27 PM CDT (18:27 UTC)
- Expired
- Oct 29, 2024, 4:12 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 103 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 1:43 PM CDT | FLOOD | Hormigueros, PR | Broadcast media shared a photo on social media showing that Cll Monserrate in Hormigueros was flooded. However, cars were still able to pass through, albeit with difficulty. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
348
WGCA52 TJSJ 291827
FFWSJU
PRC023-067-079-093-121-125-153-292130-
/O.NEW.TJSJ.FF.W.0099.241029T1827Z-241029T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
227 PM AST Tue Oct 29 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Cabo Rojo, Hormigueros, Lajas, Maricao, Sabana Grande, San German,
and Yauco in Puerto Rico.
* Until 530 PM AST.
* At 227 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1815 6716 1816 6713 1815 6709 1821 6697
1817 6683 1813 6680 1795 6685 1800 6686
1802 6688 1803 6695 1795 6698 1795 6699
1798 6702 1795 6719 1793 6718 1795 6721
1799 6721 1801 6717 1804 6721 1817 6718
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
653
WGCA72 TJSJ 292112
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
512 PM AST Tue Oct 29 2024
PRC023-067-079-093-121-125-153-292122-
/O.CAN.TJSJ.FF.W.0099.000000T0000Z-241029T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-Hormigueros PR-Lajas PR-Maricao PR-Sabana Grande PR-
San German PR-Yauco PR-
512 PM AST Tue Oct 29 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CABO ROJO, HORMIGUEROS,
LAJAS, MARICAO, SABANA GRANDE, SAN GERMAN AND YAUCO COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 1815 6716 1816 6713 1815 6709 1821 6697
1817 6683 1813 6680 1795 6685 1800 6686
1802 6688 1803 6695 1795 6698 1795 6699
1798 6702 1795 6719 1793 6718 1795 6721
1799 6721 1801 6717 1804 6721 1817 6718
$$
WSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 3:42 AM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Oct 29, 3:42 AM CDT, 9 hours 45 minutes before
Area Forecast Discussion National Weather Service San Juan PR 442 AM AST Tue Oct 29 2024 .SYNOPSIS... A gradual transition into a wetter and more unstable weather pattern is expected over the next few days, particularly between late Wednesday into Thursday. Several features will combine to maintain this weather pattern over the next 4-7 days, including the proximity of a tropical disturbance by early next week. Extremely hazardous marine and coastal conditions are also anticipated from Thursday through the weekend. Please continue to monitor the forecast as this event unfolds. && .SHORT TERM...Today through Thursday... A broad surface high-pressure building over the western Atlantic is promoting moderate to fresh east-to-northeast winds across the northeastern Caribbean. Under these northeasterly steering winds, a meandering frontal boundary to our north will move over the islands today through early Wednesday. As shower and cloud coverage increases over the islands, daytime temperatures will decrease by a few degrees across Puerto Rico and the U.S. Virgin Islands. Furthermore, another front will arrive across the area on Thursday as the surface high centers near Bermuda. Therefore, a wetter pattern is expected to unfold across the area, with showers and thunderstorms increasing in areal coverage. In addition, a polar trough is forecast to move over the region by Thursday, providing more instability and favorable conditions for thunderstorm development. Meanwhile, over the southwestern Caribbean Sea, a broad area of low pressure is forecast to develop, and this will continue to promote the pooling of tropical moisture under southerly winds across the Caribbean. Urban and small stream flooding is expected each day across the islands, with localized flash flooding and mudslides in areas of steep terrain. Tightening of the local pressure gradient and a shearline associated with the front on Thursday will increase winds between 20 and 25 knots or higher across the Atlantic waters. Therefore, breezy to windy conditions are possible along the Atlantic coastal municipalities of Puerto Rico and across the northern U.S. Virgin Islands. && .LONG TERM...Friday through Tuesday... The most recent guidance continues to suggest a deep mid-to upper-level trough across the forecast area by the end of the workweek. This weather feature will create favorable conditions for thunderstorm development. A broad area of low pressure at the surface is expected to develop under the influence of the trough, and a southerly wind flow is expected to prevail from Friday onwards. This pattern usually favors the pooling of tropical moisture over the islands. A wet and unstable period could unfold during the end of the month/beginning of November as the National Hurricane Center is monitoring an area of low pressure that is likely to develop over the southwestern Caribbean Sea. They anticipate a gradual development late this week or over the weekend as the system begins to drift northward or northeastward and potentially approach the forecast area. This area of low pressure continues to have a 40 percent chance of development in the next 7 days. However, it is far in the forecast, and we encourage people to stay informed with each update. In the long term, we anticipate temperatures below 90 degrees across most areas as the cloudiness increases over the region. && .AVIATION... (06Z TAFS) Mainly VFR conds expected early in the forecast cycle. SHRA/TSRA are expected to increase aft 29/12z across the northern and eastern terminals of the islands as a frontal system over the Atlantic waters approach the area. Tempo MVFR to brief IFR conds and mtn tops obscd are possible from around 29/16z onwards. Winds will prevail from the ENE at 12-17 kt with sea breeze variations across the southern coast of PR. Stronger gusts and lower CIGS due to FROPA aft 29/20z. && .MARINE... Moderate to fresh easterly winds will prevail through Wednesday. A broad surface high pressure building over the western Atlantic will yield moderate to locally strong, northeasterly winds today, pushing the remnants of a front across the local area through midweek. An increase in shower and thunderstorm activity is also expected across the regional waters and passages through the rest of the workweek into the weekend. && .BEACH FORECAST... A northerly swell will continue across the Atlantic waters and passages today. There is a high risk of rip currents for northwestern to eastern beaches of Puerto Rico. Thunderstorms with occasional lightning strikes are expected this afternoon. Across the USVI and Culebra, a moderate risk of rip currents continues. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...High Rip Current Risk through this afternoon for Prz005-002-005- 008-012. VI...None. AM...None. && SHORT TERM/AVIATION...DSR LONG TERM/MARINE/BEACH FORECAST...MMC
Hazardous weather outlook, Oct 29, 8:33 AM CDT, 4 hours 54 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 544 AM AST martes 29 de octubre de 2024 AMZ711>745-PRZ001>013-300945- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 544 AM AST martes 29 de octubre de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas posibles a través de los sectores del interior desde el este hasta el oeste de Puerto Rico. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Este nivel de calor afecta principalmente a aquellos individuos extremadamente sensibles al calor, especialmente cuando está al aire libre sin enfriamiento efectivo y/o hidratación adecuada. .Viento...Condiciones de brisa fuerte a través del noroeste de Puerto Rico. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de las aguas del Atlántico y sectores de los pasajes locales. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente a través de las playas del norte de Puerto Rico. .DÍAS DOS A SIETE...miércoles a lunes Se espera que los remanentes de un frente se muevan a través de la región hasta mediados de la semana. El riesgo alto de corrientes marinas continuará hasta el final de la semana. Los aguaceros y las tormentas eléctricas aumentarán el riesgo de inundaciones hasta el fin de semana. Se esperan oleaje picado y peligroso a través de las aguas del Atlántico durante la segunda parte de la semana laboral. Se esperan condiciones de brisa a ventosas el jueves. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-300945- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 544 AM AST martes 29 de octubre de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Las tormentas eléctricas aisladas son posibles a través de las Islas Vírgenes Estadounidenses y aguas cercanas. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Calor Excesivo...Este nivel de calor afecta principalmente a aquellos individuos extremadamente sensibles al calor, especialmente cuando está al aire libre sin enfriamiento efectivo y/o hidratación adecuada. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de las aguas del Atlántico y sectores de los pasajes locales. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a través de todas las playas expuestas del norte de las islas. .DÍAS DOS A SIETE...miércoles a lunes Se espera que los remanentes de un frente se muevan a través de la región hasta mediados de la semana. El riesgo alto de corrientes marinas continuará hasta el final de la semana. Los aguaceros y las tormentas eléctricas aumentarán el riesgo de inundaciones hasta el fin de semana. Se esperan oleaje picado y peligroso a través de las aguas del Atlántico durante la segunda parte de la semana laboral. Se esperan condiciones de brisa a ventosas el jueves. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:34 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 29, 11:58 AM CDT | Areal Flood Advisory | JSJ | 89 min | |
| Oct 29, 12:02 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 29, 3:45 PM CDT | Small Craft Advisory | JSJ | 6 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.